Unknown

Dataset Information

Auditory hallucinations induced by atorvastatin and exacerbated by cefalexin: a rare case report.


ABSTRACT:

Background

Auditory hallucinations, commonly associated with psychiatric conditions such as schizophrenia, can arise as side effects to certain medications. Several drug classes are commonly implicated in the causation of hallucinations, such as anticholinergics. Medication associated with disruption of steroid production may lead to neuropsychiatric disruption. One such drug class, statins, may also have psychiatric sequelae. Wide prescribing of common medication such as atorvastatin, allows the unveiling of uncommon medication-related adverse events.

Case description

We detail a unique case-report of a 60-year-old man experiencing auditory hallucinations post-initiation of atorvastatin. The content of the hallucinations consisted of voices of deceased family members. These

SUBMITTER: Ramsay DSC 

PROVIDER: S-EPMC11760933 | biostudies-literature | 2025

REPOSITORIES: biostudies-literature